MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G56230
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, the flexor high-flex ansel guiding sheath separated during a leg angiogram procedure involving a (b)(6) female patient.Access for the procedure was gained via a contralateral approach.During the removal attempt, while two other manufacture's devices were being utilized through the flexor high-flex ansel guiding sheath, it separated.There was no tortuosity or calcification noted in patient's anatomy.The physician removed the sheath with no issues.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation a review of the dimensional verification, complaint history, device history record, drawing, instructions for use (ifu), manufactures instructions, quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that biological matter was present throughout the device.The sheath had separated into two segments with approximately 3.0cm of exposed coil connecting the two segments.The combine length of the two segments did not measure within specification for the original device.Elongation was noted on the second section starting 3.0cm from the proximal end going until 9.2cm from the proximal end.A 3mm compressed section of tubing was noted 9.0cm from the proximal end of the distal separated section of tubing.Severe kinks in the tubing were also noted at 18.8cm and 30.2cm from the proximal end of the distal separated section of tubing.The distal tip of the sheath tubing appears slightly compressed.With this information the complaint can be confirmed.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.However, while reviewing one of the subassembly lots (sa8528441) two nonconformances were noted for a sheath of an incorrect size and another for sheaths that were kinked during flaring.While these are potentially related to the reported failure mode, the affected devices were scrapped and not replaced prior to order completion.It should also be noted there were no other reported complaints for this lot number.Furthermore, an ifu is provided with the device, which states ¿insert the introducer dilator over the wire into the sheath.3.Withdraw the sheath and dilator as a unit." moreover, a review of the manufactures instructions and quality control measures revealed no gaps.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could be traced to the user and failure to follow instructions.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Correction: g5.This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Blank fields on this form indicate the information is unknown or unavailable.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional patient/event details have been received since the previous medwatch report was sent.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7834614
Report Number1820334-2018-02582
Device Sequence Number13760394
Product Code DYB
UDI-Device Identifier00827002562301
UDI-Public(01)00827002562301(17)210215(10)8590103
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2021
Device Model NumberG56230
Device Catalogue NumberKCFW-5.0-35-55-RB-HFANL0-HC
Device Lot Number8590103
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2018
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer12/05/2018
03/20/2020
Initial Report FDA Received Date08/30/2018
Supplement Report FDA Received Date12/11/2018
03/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR